Alert archive / Maine / Small Craft Advisories in 2012
Small Craft Advisory 52, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Sep 30, 2012, 3:07 PM EDT. It took effect at Oct 1, 2012, 4:00 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2012, 3:07 PM EDT (19:07 UTC)
- In effect from
- Oct 1, 2012, 4:00 AM EDT
- Expired
- Oct 2, 2012, 3:56 AM EDT
- In force
- 24 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
015 WHUS71 KCAR 301907 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 307 PM EDT SUN SEP 30 2012 ANZ050-051-010315- /O.CAN.KCAR.SW.Y.0024.121001T0800Z-121001T2200Z/ /O.NEW.KCAR.SC.Y.0052.121001T0800Z-121002T0800Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 307 PM EDT SUN SEP 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM MONDAY TO 4 AM EDT TUESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM MONDAY TO 4 AM EDT TUESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
899 WHUS71 KCAR 010257 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1057 PM EDT SUN SEP 30 2012 ANZ050-051-011600- /O.CON.KCAR.SC.Y.0052.121001T0800Z-121002T0800Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 1057 PM EDT SUN SEP 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO 4 AM EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 5 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
220 WHUS71 KCAR 010716 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 316 AM EDT MON OCT 1 2012 ANZ050-051-011530- /O.CON.KCAR.SC.Y.0052.121001T0800Z-121002T0800Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 316 AM EDT MON OCT 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 7 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
516 WHUS71 KCAR 011520 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1120 AM EDT MON OCT 1 2012 ANZ050-051-020000- /O.CON.KCAR.SC.Y.0052.000000T0000Z-121002T0800Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 1120 AM EDT MON OCT 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
756 WHUS71 KCAR 011910 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 310 PM EDT MON OCT 1 2012 ANZ050-051-020400- /O.CON.KCAR.SC.Y.0052.000000T0000Z-121002T0800Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 310 PM EDT MON OCT 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH A FEW GUSTS UP TO 30 KT EARLY THIS EVENING. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
865 WHUS71 KCAR 012224 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 624 PM EDT MON OCT 1 2012 ANZ050-051-020800- /O.CON.KCAR.SC.Y.0052.000000T0000Z-121002T0800Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 624 PM EDT MON OCT 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 5 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ VJN
416 WHUS71 KCAR 020756 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 356 AM EDT TUE OCT 2 2012 ANZ050-051-021500- /O.CAN.KCAR.SC.Y.0052.000000T0000Z-121002T0800Z/ /O.NEW.KCAR.SW.Y.0025.121002T0756Z-121002T1500Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 356 AM EDT TUE OCT 2 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ NORCROSS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Sep 30, 12:59 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Sep 30, 12:59 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1259 PM EDT SUN SEP 30 2012
.SYNOPSIS...
LOW PRESSURE WILL TRACK NORTH ONTO THE MAINE COAST TODAY THEN
CURVE NORTHWEST OF THE REGION TONIGHT. THE LOW WILL LIFT
NORTH OF THE AREA MONDAY FOLLOWED BY HIGH PRESSURE ON TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
1 PM UPDATE...JUST SOME MINOR TWEAKS TO AFTERNOON GRIDS BUT NO
SIGNIFICANT CHANGES NEEDED SINCE CURRENT FORECAST ON TRACK.
PREVIOUS DISCUSSION
A STRONG UPPER LEVEL LOW DROPPING SOUTH INTO THE MID ATLANTIC
REGION WILL SUPPORT A LOW PRESSURE SYSTEM WHICH WILL FORM OFF CAPE
COD EARLY THIS MORNING THEN INTENSIFY AS IT MOVES NORTH ACROSS THE
GULF OF MAINE AND ONTO THE MAINE COAST TODAY. AN AREA OF SHOWERS
OVER THE OCEAN OFF CAPE COD IS EXPECTED TO BECOME AN ORGANIZED
AREA OF RAIN AND EXPAND IN COVERAGE AS IT MOVES NORTH INTO OUR
REGION THIS MORNING. RAIN WILL SPREAD FROM NORTH TO SOUTH THIS
MORNING AND BRING BETWEEN THREE QUARTERS OF AN INCH TO AN INCH OF
RAIN IN MOST AREAS AS IT LIFTS NORTH THROUGH THE REGION TODAY.
DRIER AIR ALOFT CIRCULATING AROUND THE UPPER LOW MAY LIFT NORTH
ONTO THE DOWNEAST AREA THIS AFTERNOON. RAIN WILL TAPER OFF TO
PATCHY SHOWERS AND DRIZZLE BUT LOW CLOUDS WILL LIKELY REMAIN. THE
DRIER AIR ALOFT MAY CONTINUE NORTH TONIGHT ALLOWING RAIN TO TAPER
OFF FOR A WHILE. HOWEVER...THE STRONG UPPER LOW WILL BE LIFTING
NORTHEAST TOWARD THE STATE LATER TONIGHT. UPPER LEVEL DYNAMICS
AND COOLING ALOFT MAY SUPPORT ANOTHER AREA OF RAIN LATER TONIGHT
ESPECIALLY IN NORTHERN AND WESTERN AREAS.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
SURFACE/UPPER LEVEL LOW PRESSURE WILL LIFT NORTH OF THE REGION
MONDAY. SHOWERS WILL PERSIST ACROSS THE REGION MONDAY...WITH THE
MOST EXTENSIVE SHOWERS ACROSS CENTRAL/NORTHERN PORTIONS OF THE
FORECAST AREA NEAREST THE SURFACE/UPPER LOW. SHOWER CHANCES WILL
THEN DIMINISH...FROM SOUTH TO NORTH...MONDAY AFTERNOON WITH LOW
PRESSURE EXITING THROUGH THE MARITIMES. HIGH PRESSURE WILL BUILD
ACROSS THE REGION MONDAY NIGHT THROUGH TUESDAY WITH DECREASING
CLOUDS MONDAY NIGHT AND PARTLY/MOSTLY SUNNY SKIES TUESDAY.
UNCERTAINTY THEN DEVELOPS TUESDAY NIGHT REGARDING HOW QUICKLY
CLOUD COVER AND POSSIBLE PRECIPITATION IS ABLE TO MOVE BACK
ACROSS THE REGION IN ADVANCE OF APPROACHING LOW PRESSURE. FOR
NOW...HAVE BROUGHT A SLIGHT CHANCE/LOW CHANCE OF SHOWERS ACROSS
THE REGION TUESDAY NIGHT ALONG WITH INCREASING CLOUDS.
TEMPERATURES WILL BE AT NEAR NORMAL LEVELS MONDAY...WITH SLIGHTLY
ABOVE NORMAL LEVEL TEMPERATURES TUESDAY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
LOW PRESSURE SHOULD APPROACH LATER WEDNESDAY THEN CROSS THE REGION
THURSDAY...THOUGH THE EXACT TIMING OF THE LOW REMAINS UNCERTAIN.
AN AREA OF SHOWERS AND RAIN WILL CROSS THE REGION WITH THE LOW
THOUGH PRECIPITATION AMOUNTS ALSO REMAIN UNCERTAIN. THE SYSTEM
SHOULD MOVE EAST OF THE REGION THURSDAY NIGHT...THOUGH SHOWERS
COULD LINGER. UNCERTAINTY THEN EXISTS REGARDING THE TIMING OF A
COLD/OCCLUDED FRONT MOVING TOWARD THE REGION FROM THE GREAT LAKES
FRIDAY THROUGH SATURDAY. SHOWERS WILL CROSS THE REGION IN ADVANCE
OF THE FRONT KEEPING UNSETTLED CONDITIONS ACROSS THE FORECAST AREA
FRIDAY/SATURDAY. TEMPERATURES SHOULD BE AT SLIGHTLY ABOVE NORMAL
LEVELS WEDNESDAY THROUGH FRIDAY...WITH NEAR NORMAL LEVEL
TEMPERATURES SATURDAY.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
NEAR TERM: IFR TO LIFR CONDITIONS IN LOW CLOUDS ARE EXPECTED TO
CONTINUE TODAY AND TONIGHT.
SHORT TERM: OCCASIONAL MVFR CONDITIONS ARE POSSIBLE ACROSS THE
REGION EARLY MONDAY NIGHT...MOSTLY ACROSS NORTHERN AREAS.
GENERALLY VFR CONDITIONS ARE EXPECTED LATER MONDAY NIGHT THROUGH
TUESDAY. OCCASIONAL MVFR CONDITIONS ARE THEN POSSIBLE ACROSS THE
REGION TUESDAY NIGHT THROUGH THURSDAY.
&&
.MARINE...
NEAR TERM: UPDATED 825 AM TO ADD CHANCE OF A THUNDERSTORM...WINDS
AND SEAS ARE EXPECTED TO REMAIN BELOW SCA TODAY. WINDS MAY
APPROACH 25 KT IN GUSTS LATE TONIGHT. SEAS ARE EXPECTED TO BUILD
TO 5 TO 7 FT LATE TONIGHT AND REMAIN HIGH ON MONDAY SO WILL ISSUE
AN SCA FOR HAZARDOUS SEAS STARTING LATER TONIGHT.
SHORT TERM: A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WILL REMAIN IN
EFFECT FOR MUCH OF THE WATERS...WITH THE EXCEPTION OF THE
INTRACOASTAL WATERS...MONDAY. HOWEVER...CONDITIONS COULD APPROACH
SMALL CRAFT ADVISORY LEVELS ON THE INTRACOASTAL WATERS. WINDS COULD
ALSO APPROACH SMALL CRAFT ADVISORY LEVELS ACROSS ALL THE WATERS
MONDAY. SMALL CRAFT ADVISORY LEVEL SEAS SHOULD THEN PERSIST MONDAY
NIGHT THROUGH TUESDAY. VISIBILITIES COULD BE REDUCED IN SHOWERS
MONDAY...THEN AGAIN TUESDAY NIGHT THROUGH THURSDAY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 AM TO 6 PM EDT
MONDAY FOR ANZ050-051.
&&
NEAR TERM...BLOOMER/DUDA
SHORT TERM...NORCROSS
LONG TERM...NORCROSS
AVIATION...BLOOMER/DUDA
MARINE...BLOOMER/DUDA/NORCROSSHazardous weather outlook, Sep 30, 3:12 AM EDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 312 AM EDT SUN SEP 30 2012 MEZ001>006-010-011-015>017-031-032-010715- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- 312 AM EDT SUN SEP 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-MEZ029-030-010715- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- COASTAL HANCOCK-COASTAL WASHINGTON- 312 AM EDT SUN SEP 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 3:11 AM EDT | Small Craft Advisory for Hazardous Seas | CAR | 12 hr |
Nearby
Small Craft Advisories in Maine, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.